Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 20, 2013, 5:19 PM EDT for Rockbridge County, Virginia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2013, 5:19 PM EDT (21:19 UTC)
- Expired
- May 20, 2013, 6:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651 WUUS51 KRNK 202119 SVRRNK VAC163-202200- /O.NEW.KRNK.SV.W.0037.130520T2119Z-130520T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 519 PM EDT MON MAY 20 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA... * UNTIL 600 PM EDT * AT 515 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROWNSBURG TO ROCKBRIDGE BATHS...OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF GOSHEN TO 6 MILES SOUTHEAST OF MILLBORO...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ROCKBRIDGE BATHS... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3802 7940 3791 7930 3780 7948 3790 7956 TIME...MOT...LOC 2118Z 335DEG 7KT 3798 7939 3789 7952 $$ DS
2 follow-up statements
201 WWUS51 KRNK 202137 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 537 PM EDT MON MAY 20 2013 VAC163-202200- /O.CON.KRNK.SV.W.0037.000000T0000Z-130520T2200Z/ ROCKBRIDGE VA- 537 PM EDT MON MAY 20 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHEASTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA... AT 532 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLS VALLEY...OR 6 MILES EAST OF GOSHEN...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... ROCKBRIDGE BATHS... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3802 7940 3791 7930 3784 7942 3794 7950 TIME...MOT...LOC 2132Z 242DEG 9KT 3800 7938 $$ DS
282
WWUS51 KRNK 202159
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT MON MAY 20 2013
VAC163-202207-
/O.EXP.KRNK.SV.W.0037.000000T0000Z-130520T2200Z/
ROCKBRIDGE VA-
559 PM EDT MON MAY 20 2013
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN ROCKBRIDGE COUNTY WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL STRONG
THUNDERSTORMS ARE DEVELOPING IN THE EASTERN PART OF ROCKBRIDGE
COUNTY. THESE WILL CONTINUE TO BE MONITORED FOR ANY SEVERE
POTENTIAL.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3802 7940 3791 7930 3784 7942 3794 7950
TIME...MOT...LOC 2157Z 335DEG 7KT 3800 7938
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:49 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 20, 3:49 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EDT MON MAY 20 2013 .SYNOPSIS... LOW PRESSURE ALOFT WILL MOVE ACROSS THE REGION INTO TONIGHT. A LARGE LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS INTO THE GREAT LAKES BY THURSDAY. THIS SYSTEM WILL PUSH A COLD FRONT THROUGH THE AREA THURSDAY...FOLLOWED BY HIGH PRESSURE ON FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 330 PM EDT MONDAY... UPPER LOW ACROSS SOUTHERN PORTION OF CWA THIS AFTERNOON WILL CONTINUE TO MOVE EAST TONIGHT INTO TUESDAY. KFCX 88D LOOP SHOWED AREAS OF SHOWERS AND THUNDERSTORMS IN THE WEST WEAKENING AS THEY MOVE SOUTH AND CONVECTION FIRING UP ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. WITH ANY SLOW MOVING OR TRAINING THUNDERSTORMS THIS EVENING INTO TONIGHT...WE WILL HAVE TO WATCH FOR LOCAL FLOODING PROBLEMS OVER A SATURATED GROUND. THE 06Z RNKWRFARW CAPTURED THE EMPHASIS OF CONVECTION IN THE EAST BEST THIS AFTERNOON INTO TONIGHT. SHAPED POPS TOWARDS THIS SOLUTION. ALL MODELS HAD THE BULK OF PRECIPITATION OUT OF THE FORECAST AREA AROUND MIDNIGHT. PROBABILITY OF PRECIPITATION LOWER FROM WEST TO EAST OVERNIGHT TO ACCOUNT FOR THIS TREND. AREAS OF FOG WILL FORM OVERNIGHT INTO TUESDAY MORNING ESPECIALLY WHERE RAIN HAS FALLEN THIS EVENING. PLAYED LOW TEMPERATURES CLOSE TO ADJMAV WITH MILD READINGS FROM THE MID 50S IN THE MOUNTAINS TO THE MID 60S IN THE SOUTHEAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON TUESDAY WITH A FOCUS ACROSS THE HIGH TERRAIN. LEANED POPS TOWARDS GFS WITH BEST CHANCE ALONG THE SOUTHERN BLUE RIDGE. KEPT HIGH TEMPERATURES CLOSE TO WARMER ADJMAV WITH READINGS FROM THE UPPER 70S IN THE MOUNTAINS TO NEAR 90 DEGREES IN THE SOUTHEAST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 330 PM EDT MONDAY... UNSETTLED WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS AN UPPER LEVEL TROUGH MOVES FROM THE UPPER MIDWEST TUESDAY...TO THE EASTERN GREAT LAKES BY LATE THURSDAY. ASSOCIATED SURFACE FRONT IS EXPECTED TO PASS THROUGH THE MID ATLANTIC REGION THURSDAY. SUFFICIENT INSTABILITY FOR AIRMASS THUNDERSTORMS IS EXPECTED WEDNESDAY WITH FRONTAL SHOWERS AND STORMS THURSDAY. H85 TEMPS OF +15 TO +17 DEG C ARE EXPECTED UP UNTIL THURSDAYS FROPA...SUPPORTING DAYTIME HIGHS IN THE 80S AND NIGHT-TIME LOWS IN THE 50S/60S. AFTER THE FRONTAL PASSAGE THURSDAY...TEMPS COOL DOWN THURSDAY NIGHT INTO FRIDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 345 PM EDT MONDAY... BOTH THE GFS AND ECMWF ARE DELIVERING A GOOD INTRUSION COOLER AIR BY 12Z FRIDAY WITH H85 TEMPS SLIPPING TO +5C. THE UPPER TROUGH IS FCST TO SLIDE ACROSS NEW ENGLAND ON FRIDAY WITH COOL NORTHWEST FLOW PROGGED FROM THE GREAT LAKES TO THE MID ATLANTIC. COOLER NORTHWESTERLY FLOW ALSO SUGGESTS THE AIR WILL BE DRY...THUS HAVE REMOVED ALL MENTION OF PRECIP FOR THE WEEKEND. THAT SAID...AS HIGH PRESSURE PASSES OVHD SATURDAY AND ROLLS OFF THE EAST COAST SUNDAY...MOISTURE COULD SNEAK BACK IN THE PICTURE AS EARLY AS SUNDAY AFTERNOON. ATTM...WILL GO WITH AN OPTIMISTIC FCST AND JUST ADVERTISE INCREASING CLOUDS FOR SUNDAY...AND HOLD OFF ON NEXT OPPORTUNITY FOR SHOWERS UNTIL MONDAY. BOTH SATURDAY AND SUNDAY MORNINGS LOOK COOL WITH EARLY MORNING LOWS IN THE 40S IN THE MOUNTAINS TO THE LOWER 50S IN THE PIEDMONT. IF WINDS DECOUPLE AND SKIES REMAIN CLEAR...SOME OF THE SHELTERED MOUNTAIN VALLEYS MAY SLIP INTO THE UPPER 30S. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 136 PM EDT MONDAY... A SHORTWAVE WILL MOVE CROSS THE AREA THIS AFTERNOON INTO TONIGHT WILL TRIGGER SHOWERS AND THUNDERSTORMS. ANY OF THE STRONGER STORMS WILL HAVE VERY HEAVY RAIN...AS WELL AS IFR TO MVFR CEILINGS AND VISIBILITIES. SHAPED FORECAST TOWARDS THE 06Z WRFARW ARW WHICH CAPTURE CURRENT RADAR TRENDS THE BEST. KFCX 88D LOOP SHOWED STORMS IN THE WEST LWB TO TNB MOVING SOUTH AND LINE NEAR DAN INTO CENTRAL NORTH CAROLINA TRAVELING EAST. BELIEVE THAT CONVECTION WILL WEAKEN WITH THE LOSS OF SOLAR HEATING TONIGHT. EXPECTED AREAS OF MVFR/IFR FOG TO DEVELOP OVERNIGHT ESPECIALLY WHERE RAIN HAS FALLEN. THE REGION STAYS IN A WARM...MOIST AIRMASS THROUGH THURSDAY. PATCHY FOG WITH MVFR VISIBILITIES IS LIKELY EACH NIGHT AND EACH AFTERNOON AND EVENING THERE WILL BE SCATTERED THUNDERSTORMS. NEXT FRONT APPROACHES ON THURSDAY WITH MORE SHOWERS/STORMS DEVELOPING. HIGH PRESSURE AND BETTER FLYING CONDITIONS ARE EXPECTED ON FRIDAY BEHIND THE FRONT. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...KK SHORT TERM...PM LONG TERM...PM AVIATION...AMS/KK
Hazardous weather outlook, May 20, 5:04 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 504 AM EDT MON MAY 20 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-211000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 504 AM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY RAIN. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING ON TUESDAY...WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 20, 4:01 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT MON MAY 20 2013
NCZ005-006-VAZ044-202030-
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-
401 PM EDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EXTREME NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH
CAROLINA...
EASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 430 PM EDT
* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF SCATTERED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM CASCADE TO MONROETON...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTH OF MAYFIELD TO 6 MILES SOUTH OF WENTWORTH...AND
MOVING SOUTH AT 15 MPH.
* PEA SIZE HAIL IS EXPECTED WITH A FEW OF THESE STORMS. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MAYFIELD...
REIDSVILLE...
DRAPER...
CASCADE...
AND OREGON HILL.
LAT...LON 3631 7982 3668 7960 3652 7946 3624 7963
3625 7975
TIME...MOT...LOC 1958Z 345DEG 12KT 3661 7959 3631 7977
DSSpecial weather statement, May 20, 4:19 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT MON MAY 20 2013
VAZ058-059-202045-
CHARLOTTE VA-HALIFAX VA-
419 PM EDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM MT LAUREL TO REDOAK...OR ALONG A LINE EXTENDING FROM CLOVER
TO 7 MILES WEST OF CHASE CITY...AND MOVING SOUTHEAST AT 5 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
CLOVER...
REDOAK...
LAT...LON 3678 7858 3674 7862 3678 7888 3688 7885
3682 7856 3681 7856
TIME...MOT...LOC 2015Z 306DEG 3KT 3684 7882 3680 7859
DSSpecial weather statement, May 20, 4:37 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT MON MAY 20 2013
VAZ023-024-202100-
BOTETOURT VA-ROCKBRIDGE VA-
437 PM EDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EXTREME NORTHEASTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
SOUTHWESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 500 PM EDT
* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR COLLIERSTOWN...MOVING SOUTH AT
5 MPH.
* DIME SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS
FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
COLLIERSTOWN...
LAT...LON 3764 7956 3763 7971 3778 7973 3778 7971
3777 7969 3777 7967 3780 7965 3780 7957
TIME...MOT...LOC 2032Z 340DEG 6KT 3770 7965
DSSpecial weather statement, May 20, 4:50 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT MON MAY 20 2013
VAZ059-202115-
CHARLOTTE VA-
450 PM EDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTH CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 515 PM EDT
* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR DRYBURG...OR 3 MILES SOUTHWEST
OF REDOAK...MOVING SOUTHEAST AT 15 MPH.
* PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS
FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
REDOAK...
LAT...LON 3670 7864 3670 7867 3674 7869 3676 7867
3680 7869 3681 7867 3682 7867 3683 7867
3681 7856
TIME...MOT...LOC 2045Z 300DEG 13KT 3674 7866
DSSpecial weather statement, May 20, 4:59 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT MON MAY 20 2013
VAZ024-202130-
ROCKBRIDGE VA-
459 PM EDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 530 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM GOSHEN TO 6 MILES NORTHWEST OF NATURAL BRIDGE...OR ALONG A
LINE EXTENDING FROM MILLBORO TO 6 MILES SOUTHWEST OF
COLLIERSTOWN...AND MOVING SOUTHEAST AT 10 MPH.
* PENNY SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH
THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO
POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
* LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
COLLIERSTOWN...
LAT...LON 3789 7937 3760 7958 3767 7968 3769 7967
3770 7968 3798 7954
TIME...MOT...LOC 2054Z 324DEG 8KT 3793 7952 3768 7964
DSSpecial weather statement, May 20, 5:11 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 511 PM EDT MON MAY 20 2013 NCZ004-202145- STOKES NC- 511 PM EDT MON MAY 20 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHWESTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 545 PM EDT * AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAPELLA...OR 6 MILES NORTHEAST OF KING...MOVING SOUTHEAST AT 20 MPH. * PEA SIZE HAIL IS EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... CAPELLA... GERMANTON... LAT...LON 3626 8029 3637 8036 3641 8026 3626 8013 TIME...MOT...LOC 2107Z 328DEG 18KT 3635 8029 DS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:22 PM EDT | Areal Flood Warning | RNK | Bland, Smyth, Tazewell, Wythe | 3 hr |
| May 19, 9:46 PM EDT | Areal Flood Advisory | RNK | Bedford, Botetourt, Franklin, Roanoke | 119 min |
| May 20, 12:45 AM EDT | Special Weather Statement | RNK | Henry | 45 min |
| May 20, 6:15 AM EDT | Special Weather Statement | RNK | Tazewell | 75 min |
| May 20, 9:42 AM EDT | Special Weather Statement | RNK | Grayson, Smyth, Tazewell | 48 min |
| May 20, 10:40 AM EDT | Areal Flood Advisory | RNK | Tazewell | 3 hr |
| May 20, 1:25 PM EDT | Special Weather Statement | RNK | City of Danville | 50 min |
| May 20, 2:26 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 34 min |
| May 20, 2:31 PM EDT | Special Weather Statement | RNK | Halifax | 29 min |
| May 20, 3:00 PM EDT | Areal Flood Advisory | RNK | Botetourt, Roanoke, City of Roanoke, City of Salem | 2 hr |
| May 20, 3:03 PM EDT | Special Weather Statement | RNK | Pittsylvania | 27 min |
| May 20, 3:10 PM EDT | Special Weather Statement | RNK | Alleghany | 35 min |
| May 20, 3:31 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| May 20, 3:40 PM EDT | Special Weather Statement | RNK | Bath | 65 min |
| May 20, 3:45 PM EDT | Special Weather Statement | RNK | Halifax | 30 min |
| May 20, 3:51 PM EDT | Special Weather Statement | RNK | Charlotte | 24 min |
| May 20, 3:56 PM EDT | Special Weather Statement | RNK | City of Covington | 34 min |
| May 20, 4:19 PM EDT | Special Weather Statement | RNK | Halifax | 26 min |
| May 20, 4:37 PM EDT | Special Weather Statement | RNK | City of Lexington | 23 min |
| May 20, 4:50 PM EDT | Special Weather Statement | RNK | Mecklenburg | 25 min |
| May 20, 4:59 PM EDT | Special Weather Statement | RNK | Rockbridge | 31 min |
| May 20, 5:28 PM EDT | Special Weather Statement | RNK | Amherst | 32 min |
| May 20, 6:03 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 57 min |
| May 20, 6:54 PM EDT | Special Weather Statement | RNK | Craig | 36 min |
| May 20, 7:34 PM EDT | Special Weather Statement | RNK | Patrick | 26 min |
| May 20, 7:35 PM EDT | Special Weather Statement | RNK | Craig | 25 min |
| May 20, 7:41 PM EDT | Special Weather Statement | RNK | Montgomery | 34 min |
| May 20, 7:47 PM EDT | Special Weather Statement | RNK | Floyd | 28 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.